MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-060-402
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint log shows that there were no other complaints associated with this lot number.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 11/10/2016 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.The cause of the reported dehiscence cannot be conclusively determined as the device was not returned for evaluation and was utilized in an off-label manner for an atrial septal defect (asd) which led to a dehiscence.The instructions for use (20461-062014 provided with device) for the cormatrix ecm for pericardial closure states under indications for use: "the cormatrix ecm for pericardial closure is intended for the reconstruction of the pericardium".
 
Event or Problem Description
The ecm was soaked for 'min' and was sutured to tension with 4-0 prolene suture.No delamination was observed.No glue, platelet gel, or hemostatic agents were used.Ecm was not attached to a homograft or synthetic device.Two (2) months after implantation patch failed/dehisced.A reoperation with autologous pericardium was completed (explant date not provided).Sample is not available for evaluation.Final patient outcome: doing well.The surgeon believes the event was related to the device and states "most likely, but impossible to prove".Additional attempts to gather information were requested of the site on 11/9/2017 and 11/15/2017 with no success.

Brand Name
CORMATRIX ECM FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7096416
Report Number3005619880-2017-00035
Device Sequence Number1182425
Product Code DXZ
UDI-Device Identifier10859389005017
UDI-Public10859389005017
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberCMCV-060-402
Device Lot NumberM16M1286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR